Alert archive / North Carolina / Tornado Warnings in 2013

Tornado Warning 8, NWS Newport/Morehead City, NC

June 17, 2013Hyde County, North Carolina

NWS Newport/Morehead City, NC issued this tornado warning at Jun 17, 2013, 7:04 PM EDT for Hyde County, North Carolina. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2013, 7:04 PM EDT (23:04 UTC)
Expired
Jun 17, 2013, 7:45 PM EDT
In force
41 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

County Hyde County, NC

The radar

The Morehead City radar (KMHX), 99 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 7:15 PM EDTFUNNEL CLOUD3 Ne Hoophole Landing, NCFUNNEL CLOUD REPORTED BETWEEN NEW LAKE RD AND NC-45

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 11.1 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2013-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 50 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2013-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
50 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
827 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

633 
WFUS52 KMHX 172304
TORMHX
NCC095-172345-
/O.NEW.KMHX.TO.W.0008.130617T2304Z-130617T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
704 PM EDT MON JUN 17 2013

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN MAINLAND HYDE COUNTY IN EASTERN NORTH CAROLINA

* UNTIL 745 PM EDT

* AT 701 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO 7 MILES NORTH OF PONZER...OR 17 MILES SOUTHEAST OF
  PLYMOUTH...MOVING SOUTHEAST AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PONZER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER. IF NO SHELTER IS
AVAILABLE LIE DOWN IN A LOW LYING AREA. PROTECT YOURSELF FROM FLYING
DEBRIS.

HEAVY RAINFALL MAY HIDE THIS TORNADO MAKING IT DIFFICULT TO SEE. DO
NOT WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3570 7638 3562 7629 3561 7630 3556 7623
      3544 7643 3551 7649 3556 7647 3558 7650
      3558 7653 3560 7654 3560 7656 3562 7659
      3564 7661 3567 7660 3570 7663
TIME...MOT...LOC 2304Z 324DEG 6KT 3567 7653

$$
TL
2 follow-up statements
429 
WWUS52 KMHX 172319
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
719 PM EDT MON JUN 17 2013

NCC095-172345-
/O.CON.KMHX.TO.W.0008.000000T0000Z-130617T2345Z/
MAINLAND HYDE NC-
719 PM EDT MON JUN 17 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR
NORTHWESTERN MAINLAND HYDE COUNTY...

AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO.  THIS POSSIBLE TORNADO WAS LOCATED 4 MILES 
NORTHWEST OF PONZER...OR 19 MILES SOUTHEAST OF PLYMOUTH...MOVING 
SOUTHEAST AT 5 MPH.

HAZARDS IN THE WARNING INCLUDE...
A TORNADO.

LOCATIONS IMPACTED INCLUDE...
  PONZER...

HEAVY RAINFALL MAY HIDE THIS TORNADO MAKING IT DIFFICULT TO SEE. DO
NOT WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.

LAT...LON 3556 7633 3548 7646 3551 7649 3552 7648
      3556 7647 3558 7650 3560 7655 3564 7659
      3567 7660 3570 7662 3570 7661 3570 7649
TIME...MOT...LOC 2317Z 325DEG 6KT 3563 7653

$$
TL
340 
WWUS52 KMHX 172335
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
735 PM EDT MON JUN 17 2013

NCC095-172343-
/O.CAN.KMHX.TO.W.0008.000000T0000Z-130617T2345Z/
MAINLAND HYDE NC-
735 PM EDT MON JUN 17 2013

...THE TORNADO WARNING FOR NORTHWESTERN MAINLAND HYDE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS 
NO LONGER IN EFFECT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 0 0...8 8 9...6 8 8 9...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN NEWPORT.

LAT...LON 3556 7633 3548 7646 3551 7649 3552 7648
      3556 7647 3558 7650 3560 7655 3564 7659
      3567 7660 3570 7662 3570 7661 3570 7649
TIME...MOT...LOC 2333Z 325DEG 6KT 3561 7651

$$
TL

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Jun 17, 6:49 PM EDT, 15 minutes earlier.

Area forecast discussion, Jun 17, 6:49 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
649 PM EDT MON JUN 17 2013

.SYNOPSIS...
SEVERAL AREAS OF LOW PRESSURE WILL MOVE ALONG A STALLED FRONTAL
BOUNDARY BISECTING NORTH CAROLINA TUESDAY AND WEDNESDAY. WEAK HIGH
PRESSURE WILL BUILD IN FROM THE NORTH THROUGH THE END OF THE WEEK
WITH THE FRONTAL BOUNDARY STALLED SOUTH AND EAST OF THE REGION.

&&

.NEAR TERM /TONIGHT/...
AS OF 645 PM MONDAY...LATEST SFC ANALYSIS SHOWS HIGH PRESSURE
OFFSHORE WITH TROUGHING INTO WESTERN/CENTRAL NC. JUST TWEAKED
GRIDS SLIGHTLY FOR EARLY PM UPDATE BASED ON LATEST TRENDS. LATEST
RADAR IMAGERY SHOWS LINE OF SHOWERS AND THUNDERSTORMS WITH HEAVY
RAIN EXTENDING FROM THE NORTHERN OUTER BANKS TO KINSTON. AT THIS
TIME STILL THINK SVR THREAT REMAINS LOW...WITH THE MAIN THREAT
BEING HEAVY RAINFALL. PWAT VALUES AROUND 2" AND STORM MOTION LESS
THAN 10KT IS RESULTING IN CELL TRAINING. RADAR ESTIMATES THAT
AREAS IN SOUTHERN WASHINGTON/TYRRELL COUNTIES HAVE SEEN
5-6"...SOUTH OF CRESWELL AND NEAR PHELPS LAKE. SCT SHOWERS AND ISO
THUNDERSTORMS WILL LIKELY CONTINUE OVERNIGHT...AS ACTIVITY
CONTINUES BACK TO THE SW. WILL CONTINUE HIGH CHANCE/LIKELY POPS
EARLY...TAPERING BACK TO CHANCE LATE TONIGHT...GIVEN A MOIST
BOUNDARY LAYER AND SOME WEAK MID-LEVEL ENERGY. ANOTHER WARM/MUGGY
NIGHT UPCOMING WITH LOWS IN THE LOWER AND MIDDLE 70S.

&&

.SHORT TERM /TUESDAY/...
AS OF 310 PM MONDAY...A SERIES OF SURFACE LOWS WILL TRACK FROM
WEST TO EAST ALONG A STALLED FRONTAL BOUNDARY THAT WILL BE
BISECTING THE STATE ON TUESDAY. DEEP MOISTURE COUPLED WITH SURFACE
CONVERGENCE ALONG THE FRONT AND WEAK MID-LEVEL ENERGY WILL MAKE
FOR HIGH CHANCE POPS THROUGH THE DAY TUESDAY FOR ALL BUT THE OUTER
BANKS. PRECIPITABLE WATER VALUES OF GREATER THAN 2 INCHES WILL
LEAD TO A THREAT OF SOME HEAVY RAINFALL WHERE CONVECTION IS ABLE
TO SET UP ON TUESDAY. STILL THINK THERE WILL BE SUFFICIENT BREAKS
IN THE CLOUD COVER TO ALLOW FOR MAX TEMPERATURES IN THE 83 TO 87
DEGREE RANGE.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
AS OF 300 PM MON...BROAD TROUGHING GRADUALLY AMPLIFIES ACROSS THE
GREAT LAKES AND NORTHEAST EARLY NEXT WEEK WITH A SERIES OF
SHORTWAVE TROUGHS MOVING THROUGH THE FLOW ALOFT. MODELS ARE COMING
INTO BETTER AGREEMENT WITH A BACKDOOR COLD FRONT PUSHING SLOWLY
SOUTH ACROSS THE REGION WED AND A STRONGER SHORTWAVE MOVING
THROUGH THE FLOW ALOFT WHICH AIDS IN DEVELOPING A WEAK AREA OF LOW
PRES ALONG THE FRONT. STRONGER UPPER LEVEL SUPPORT AND SFC
CONVERGENCE ALONG THE FRONT WILL MAINTAIN DESCENT PRECIP CHANCES
THROUGH MUCH OF WED AND MAINTAIN HIGH CHANCE TO LIKELY POPS.
PWATS INCREASE TO AROUND 2 INCHES WHICH COULD BRING PERIODS OF
HEAVY RAIN TUES INTO WED AS WELL. THE FRONT WILL STALL SOUTH OF
THE REGION THU AND FRI WITH DRIER CONDITIONS EXPECTED BUT COULD
SEE ISOLATED TO SCATTERED SHOWERS ACROSS SOUTHERN SECTIONS
DEPENDING ON JUST HOW FAR SOUTH THE FRONT STALLS. THE LATEST TWO
RUNS OF ECMWF INDICATE AN INVERTED TROUGH OFF THE CAROLINA COAST
THURS AND FRI. THE PROXIMITY OF THIS FEATURE WILL DETERMINE THE
CHANCES FOR PRECIP AND FOR NOW HAVE HEDGED CLOSER TO THE ECMWF
WHICH KEEPS THE TROUGH CLOSE ENOUGH FOR WEAK SHOWERS/THUNDERSTORMS
ALTHOUGH THE 12Z GFS NOSES THE SURFACE RIDGE FAR ENOUGH SOUTH TO
KEEP THE TROUGH WELL OFF THE COAST. THE BROAD UPPER TOUGH LIFTS
OUT FOR THE WEEKEND WITH RIDGING BUILDING IN FROM THE WEST.
GREATER DISAGREEMENT BUILDS ON SAT/SUN AS THE 12Z GFS REMAINS DRY
ACROSS THE CWA WHILE THE 00Z ECMWF BRING THE COASTAL TROUGH INTO
THE AREA WHICH COULD INCREASE SHOWER CHANCES THROUGH THE WEEKEND.
TRIED TO PICK A MIDDLE ROAD AND HIGHLIGHT ONLY THE SOUTHERN
COASTAL COUNTIES FOR PRECIP CHANCES THIS WEEKEND WITH GREATER POPS
DURING THE AFTERNOON WHERE DIURNAL/SEA-BREEZE CONVECTION IS
POSSIBLE.

TEMPS WILL BE NEAR CLIMO WED WITH HIGHS IN THE MID 80S WITH
CLOUDS AND PRECIP EXPECTED. NE-E FLOW ACROSS THE REGION THUR AND
FRI WILL KEEP TEMPS A FEW DEGREES BELOW CLIMO...IN THE LOW TO MID
80S. SURFACE RIDGE WILL SHIFT OFF THE MID-ATLANTIC COAST SAT WITH
WINDS SHIFTING SE THROUGH THE WEEKEND AND TEMPS GRADUAL WARMING
BACK INTO THE MID/UPPER 80S. SHOULD THE INVERTED TROUGH INDICATED
BY THE ECMWF COME TO FRUITION...TEMPS COULD BE A FEW DEGREES BELOW
CLIMO THIS WEEKEND.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
SHORT TERM /THROUGH TUESDAY/...
AS OF 645 PM MONDAY...PRED VFR CONDITIONS EXPECTED THROUGH 06Z
OUTSIDE OF SCT CONVECTION. SCT SHOWERS AND ISO TSTMS LIKELY TO
CONTINUE OVERNIGHT. COULD SEE BRIEF MVFR CIGS LATE TONIGHT INTO
EARLY TUE AM WITH MOIST BL AND LIGHT SW FLOW...THOUGH WILL KEEP
VFR AT THIS TIME DUE TO CONFIDENCE. BETTER COVERAGE TO
CONVECTION EXPECTED TUE WITH SW GUSTS 15-20KT.

LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AS OF 300 PM MON...A BROAD UPPER TROUGH AND ASSOCIATED FRONTAL
BOUNDARY WILL APPROACH TUES NIGHT WITH THE FRONTAL BOUNDARY
PROGGED TO PUSH THROUGH THE REGION WED. MOISTURE AND INSTABILITY
INCREASE TUES AND COULD SEE SHOWERS AND THUNDERSTORMS REDUCE
CIGS/VSBYS TUES THROUGH WED. THE FRONT STALL WILL SOUTH OF THE
REGION LATE WED INTO THURS WITH BEST SHOWER/TSTM CHANCES ACROSS
SOUTHERN AREAS...BEST CHANCES AT OAJ/EWN. HIGH PRESSURE BUILDS
SOUTH OVER THE TERMINALS BY LATE WEEK WITH VFR CONDITIONS
DOMINATING.

&&

.MARINE...
SHORT TERM /THROUGH TUESDAY/...
AS OF 630 PM MONDAY...NO SIG CHANGES NEEDED TO PREVIOUS FORECAST
AT THIS TIME. LATEST OBS SHOW SW WINDS 10-20KT WITH SEAS 2-5FT. LIGHT
TO MODERATE SOUTHWEST FLOW CONTINUES AROUND THE PERIPHERY OF HIGH
PRESSURE TO THE EAST. EXPECT SW WINDS OF 10 TO 15 KNOTS OVER THE
SOUTHERN SECTIONS AND GENERALLY 15 TO 20 KNOTS OVER THE CENTRAL
AND NORTHERN WATERS AND THE SOUNDS TONIGHT AND TUESDAY. SEAS WILL
GENERALLY RUN 2 TO 4 FEET WITH A FEW 5 FOOTERS POSSIBLE OVER THE
OUTER WATERS.

LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AS OF 300 PM MON...THE BERMUDA HIGH WILL PUSH FARTHER OFFSHORE
TUES NIGHT INTO WED. SW GRADIENT TIGHTENS SLIGHTLY WED ACROSS THE
SOUTHERN WATERS AHEAD OF A BACKDOOR COLD FRONT BRINGING SW WINDS
AROUND 15-20 KT WITH HIGHER GUSTS WHILE NORTHERN WATERS ARE
EXPECTED TO REMAIN BELOW 15 KT. COULD SEE MINIMAL SCA CONDITIONS
DEVELOP WITH LOCAL SWAN SLIGHTLY HIGHER THAN 12Z WAVEWATCH
III...INDICATING 6 FT SEAS ACROSS THE OUTER PORTIONS OF THE
SOUTHERN OUTER WATERS. THE FRONT THEN SLOWLY PUSHES THROUGH THE
WATERS WED/WED NIGHT AND STALLS TO THE SOUTH WITH WINDS SHIFTING
TO NE THROUGH THE END OF THE WEEK. MODELS VARY ON WIND SPEEDS THURS
INTO EARLY FRI BASED ON THE STRENGTH OF SEVERAL AREAS OF LOW PRES
PROGGED TO DEVELOP ALONG THE FRONT BUT GENERALLY EXPECT WINDS
AROUND 10-20 KT WITH SEAS AROUND 3-5 FT. AN INVERTED TROUGH WILL
DEVELOP OFF THE CAROLINA COAST THURS AND FRI...BUT UNCERTAINTY
REMAINS AS TO HOW CLOSE TO THE COAST THIS FEATURE WILL RESIDE AND
THUS THERE IS GREATER UNCERTAINTY IN THE WIND/SEAS FORECAST FOR
LATE WEEK INTO SAT. CURRENTLY EXPECT WINDS SHIFTING E SAT WITH
SEAS 2-4 FT.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...CTC
NEAR TERM...CTC/CQD
SHORT TERM...CTC
LONG TERM...DAG
AVIATION...CQD/DAG
MARINE...CTC/CQD/DAG
Hazardous weather outlook, Jun 17, 11:24 AM EDT, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1124 AM EDT MON JUN 17 2013

NCZ029-044>047-079>081-090>094-098-181615-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW-
1124 AM EDT MON JUN 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-103-104-181615-
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
1124 AM EDT MON JUN 17 2013

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 17, 5:14 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
514 PM EDT MON JUN 17 2013

NCZ045>047-081-172200-
MAINLAND DARE-MAINLAND HYDE-TYRRELL-WASHINGTON-
514 PM EDT MON JUN 17 2013

...A STRONG THUNDERSTORM WILL MOVE ACROSS WASHINGTON...MAINLAND
DARE...MAINLAND HYDE AND TYRRELL COUNTIES THROUGH 600 PM EDT...

AT 514 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CRESWELL...OR ABOUT 19 MILES SOUTHEAST OF EDENTON...MOVING SOUTHEAST
AT 35 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GUM NECK......FRYING
PAN LANDING...CENTER OF DARE COUNTY BOMBING RANGE...LAKE WORTH.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3556 7581 3556 7585 3561 7588 3557 7588
      3549 7596 3572 7651 3595 7637 3600 7617
      3600 7606 3596 7601 3585 7606 3565 7604
      3576 7599 3589 7599 3593 7593 3596 7596
      3598 7588 3597 7582 3591 7576 3581 7572
TIME...MOT...LOC 2114Z 299DEG 39KT 3584 7631
Special weather statement, Jun 17, 6:04 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
604 PM EDT MON JUN 17 2013

NCZ045-046-081-172300-
MAINLAND HYDE-TYRRELL-WASHINGTON-
604 PM EDT MON JUN 17 2013

...A STRONG THUNDERSTORM WILL MOVE ACROSS WASHINGTON...MAINLAND HYDE
AND TYRRELL COUNTIES THROUGH 700 PM EDT...

AT 602 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CENTER OF PHELPS LAKE...OR ABOUT 20 MILES EAST OF PLYMOUTH...MOVING
SOUTHEAST AT 5 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ALLIGATOR LAKE.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

SOME WEAK ROTATION HAS BEEN DETECTED WITH THIS STORM. WHILE NOT
IMMEDIATELY LIKELY...A TORNADO MAY FORM WITH LITTLE ADVANCE NOTICE.
IF A TORNADO IS SPOTTED...SEEK SHELTER AND MOVE TO AN INTERIOR ROOM
ON THE LOWEST LEVEL OF A STURDY BUILDING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3561 7614 3550 7644 3580 7656 3588 7636
TIME...MOT...LOC 2202Z 334DEG 6KT 3576 7641

TL

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 5:14 PM EDTSpecial Weather StatementMHXTyrrell46 min
Jun 17, 5:32 PM EDTSpecial Marine WarningMHX58 min
Jun 17, 6:04 PM EDTSpecial Weather StatementMHXTyrrell56 min
Jun 17, 6:38 PM EDTAreal Flood AdvisoryMHXTyrrell, Washington82 min

Nearby

Tornado Warnings in North Carolina, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.